Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 27, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 29, 2000, 3:18 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2000, 3:18 PM EDT (19:18 UTC)
- Expired
- Apr 29, 2000, 3:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902 WUUS51 KRNK 291922 SVRRNK NCC171-193-197-291945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 318 PM EDT SAT APR 29 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHWESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA... NORTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA... SOUTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 345 PM EDT * AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DOCKERY...OR ABOUT 9 MILES NORTH OF NORTH WILKESBORO...MOVING EAST AT 15 MPH. HAIL UP TO GOLFBALL SIZE CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THREATENED THROUGH 345 PM EDT INCLUDE HAYS... TRAPHILL... ROARING RIVER... JONESVILLE... <<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. NNNN AMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:43 PM EDT, 35 minutes earlier.
Area forecast discussion, Apr 29, 2:43 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 243 PM EDT SAT APR 29 2000 ...KFCX RADAR IS DOWN WITH NO ESTIMATION OF WHEN IT WILL BE BACK IN SERVICE YET... TNGT...DIVERGENT Q AND DRIER AIR WILL ADVECT INTO THE REGION. WILL HAVE TO WAIT UNTIL FORECAST ISSUANCE TO SEE IF SOME RESIDUAL SHOWERS AND THUNDERSTORMS WILL BE IN OUR FORECAST AREA OVER THE PIEDMONT EARLY THIS EVENING. AT THIS TIME, DO BELIEVE THERE WILL BE SOME SHOWER ACTIVITY TO WARRANT A THIS EVENING PERIOD. TOMORROW...THE WARM-UP STARTS WITH 1000-850MB THICKNESSES APPROACHING 1368. THIS WOULD LEAD TO MAX TEMPS IN THE MID 70S IN THE ROANOKE VALLEY WITH LOWS FROM 40 TO 45. MONDAY...LOOKS VERY WARM AND SUNNY. HIGH TEMPS SHOULD BE A CATEGORY HIGHER. EXTENDED...TUESDAY RAIN AND THUNDERSTORM POSSIBILITY STILL LOOKS ON TRACK, WITH 72 HOUR AVN SHOWING TROUGH OVERHEAD AND 90 PERCENT RH. SYSTEM WHICH WILL PROVIDE THIS POSSIBILITY ALSO VISIBLE ON WATER VAPOR IMAGERY AT THIS TIME. WED AND THURSDAY BOTH LOOK SUNNY WITH SLIGHTLY WARMER THAN NORMAL TEMPERATURES. .RNK. .VA...NONE. .NC...NONE. .WV...NONE. HH
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.